MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found the operating pipe was broken at junction between the operating wire and operating pipe, and deformation was observed in the basket, but no defects in the subject device that could lead to health hazards, such as missing parts.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use mechanical lithotriptor basket caved in and when an attempt was made to remove it, the wire shaft snapped and the basket broke.When the basket ruptured, the entrapment was released and the procedure was completed with the same device.The issue occurred during a therapeutic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and information received from the customer.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported issue occurred due to the following: 1.During stone crushing, the stone crushing tool was unable to pull it out due to factors such as the size, hardness, and shape of the stone.2.During stone crushing, due to factors such as the size, hardness, and shape of the stone, a load greater than its strength was applied to the actual product.3.As a result of the above, the basket wire was deformed and the operating pipe broke at the brazed part.The following information from the instructions for use (ifu) pertains to this event: "¿do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotripter.The pipe or the basket wire may break and part of this instrument may remain in the body.¿use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotripter bml-110a-1.¿a lithotripter cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotripter by considering that it may lead to damaging the instrument and that open surgery may have to take place.¿this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No unscheduled additional measures were performed, and the planned procedure was completed by replacing the crusher with another device.The subject device was removed through the forceps port as usual.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18865760
Report Number9614641-2024-00620
Device Sequence Number8294902
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number37K10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown